Open Access
Translator Disclaimer
February 2014 A Gibbs sampler on the $n$-simplex
Aaron Smith
Ann. Appl. Probab. 24(1): 114-130 (February 2014). DOI: 10.1214/12-AAP916

Abstract

We determine the mixing time of a simple Gibbs sampler on the unit simplex, confirming a conjecture of Aldous. The upper bound is based on a two-step coupling, where the first step is a simple contraction argument and the second step is a non-Markovian coupling. We also present a MCMC-based perfect sampling algorithm based on our proof which can be applied with Gibbs samplers that are harder to analyze.

Citation

Download Citation

Aaron Smith. "A Gibbs sampler on the $n$-simplex." Ann. Appl. Probab. 24 (1) 114 - 130, February 2014. https://doi.org/10.1214/12-AAP916

Information

Published: February 2014
First available in Project Euclid: 9 January 2014

zbMATH: 1293.60072
MathSciNet: MR3161643
Digital Object Identifier: 10.1214/12-AAP916

Subjects:
Primary: 60J10 , 65C04

Keywords: Gibbs sampler , Markov chain , perfect sampling

Rights: Copyright © 2014 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.24 • No. 1 • February 2014
Back to Top